Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 74, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2019, 10:14 PM EDT for 5 counties in Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2019, 10:14 PM EDT (02:14 UTC)
- Expired
- May 4, 2019, 11:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, GA, Hancock County, GA, Putnam County, GA, Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 10:18 PM EDT | TSTM WND DMG | 1 Ese Sparta, GA | REPORT OF 2 TREES DOWN ON HWY 15 SOUTH BETWEEN CLAY STREET AND BURNETT STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
024
WUUS52 KFFC 050214
SVRFFC
GAC133-141-237-265-301-050300-
/O.NEW.KFFC.SV.W.0074.190505T0214Z-190505T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1014 PM EDT Sat May 4 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Warren County in east central Georgia...
East central Putnam County in central Georgia...
Northern Hancock County in east central Georgia...
Southeastern Greene County in east central Georgia...
Taliaferro County in east central Georgia...
* Until 1100 PM EDT.
* At 1014 PM EDT, a severe thunderstorm was located near
Shoulderbone, or 10 miles northwest of Sparta, moving northeast at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sparta, Crawfordville, Union Point, White Plains, Siloam, Sharon,
Reynolds at Lake Oconee, Liberty, Springfield, Veazey, Robinson,
Daniel Springs, Rockville, Powelton, Barnett, Shoulderbone,
Lyneville, Raytown, Alexander Stephens Park and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3319 8297 3327 8318 3337 8326 3369 8301
3370 8299 3368 8292 3362 8288 3364 8287
3364 8285 3365 8282 3365 8281 3353 8270
TIME...MOT...LOC 0214Z 218DEG 28KT 3334 8313
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
813
WWUS52 KFFC 050231
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1031 PM EDT Sat May 4 2019
GAC237-050240-
/O.CAN.KFFC.SV.W.0074.000000T0000Z-190505T0300Z/
Putnam GA-
1031 PM EDT Sat May 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUTNAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3331 8288 3333 8312 3344 8319 3369 8301
3370 8299 3368 8292 3362 8288 3364 8287
3364 8285 3365 8282 3365 8281 3353 8270
TIME...MOT...LOC 0230Z 218DEG 28KT 3344 8303
$$
GAC133-141-265-301-050300-
/O.CON.KFFC.SV.W.0074.000000T0000Z-190505T0300Z/
Warren GA-Hancock GA-Greene GA-Taliaferro GA-
1031 PM EDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHWESTERN WARREN...NORTHEASTERN HANCOCK...SOUTHEASTERN GREENE
AND TALIAFERRO COUNTIES...
At 1030 PM EDT, a severe thunderstorm was located over White Plains,
or 11 miles southwest of Crawfordville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crawfordville, Union Point, White Plains, Siloam, Sharon, Liberty,
Springfield, Veazey, Robinson, Daniel Springs, Powelton, Barnett,
Shoulderbone, Lyneville, Raytown, Alexander Stephens Park and Sandy
Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3331 8288 3333 8312 3344 8319 3369 8301
3370 8299 3368 8292 3362 8288 3364 8287
3364 8285 3365 8282 3365 8281 3353 8270
TIME...MOT...LOC 0230Z 218DEG 28KT 3344 8303
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:05 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 4, 8:05 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 805 PM EDT Sat May 4 2019 .SHORT TERM /Tonight through Sunday Night/... To begin the short term period, a broad but fairly shallow upper trough is extending from Iowa southward into the Mississippi River Valley and is moving eastward across the southeastern CONUS. A surface low associated with this trough is moving northeastward from central Louisiana and will continue to approach our forecast area during the remainder of the day and into Sunday. Convection ahead of a weak cold front dropping from this low is anticipated in our area this evening and into the overnight hours. With sufficient instability due to diurnal heating this afternoon combined with some stronger mid-level winds and enhanced wind shear ahead of the frontal boundary, there is the potential that some thunderstorms associated with this system could be strong to severe, with the damaging wind gusts and marginally severe hail being the primary threats with any severe storms that occur. On Sunday, the focus will shift to south and central Georgia. Although high-end chance to likely PoPs are anticipated across the southern portion of the forecast area, the best forcing and instability will be south of the area which will limit the potential for severe weather. Precipitation will quickly come to an end on Sunday night as the cold front clears the area. Model guidance is in good agreement that drier and cooler air will return to the area Sunday night into early Monday morning. King .LONG TERM /Monday through Saturday/... The long term begins with an exiting system and drier air spreading over the CWA. Models are in very good agreement with this. We will see one good day of drying before moisture starts returning ahead of the next in a series of short waves approaches on Tuesday. Models differ somewhat on timing and strength of these short waves for the latter half of the long term, however the result will be increasing chance of showers and thunderstorms each day. 17 && AVIATION... 00Z Update... Showers and a few thunderstorms will spread over the taf sites overnight...ending from the west by mid morning Sunday. Ceilings were mainly VFR to begin the period...with the exception of areas where convection is present. Ceilings are expected to lower to MVFR by 04-06Z and IFR by 10-12Z Sunday morning. Gradual improvement during the day. Southwest Winds of 5-10 kts expected through the night becoming northwest after 14z Sunday. //ATL Confidence...00Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 60 85 / 70 60 20 5 Atlanta 64 79 60 83 / 80 60 10 0 Blairsville 59 74 52 78 / 80 60 20 5 Cartersville 63 78 56 82 / 80 50 10 0 Columbus 66 81 60 88 / 80 60 10 5 Gainesville 63 78 59 82 / 80 60 10 5 Macon 65 82 60 87 / 60 60 20 5 Rome 62 79 56 84 / 80 40 10 0 Peachtree City 63 79 57 83 / 80 60 10 0 Vidalia 69 84 65 89 / 50 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....17/Baker AVIATION...41
Hazardous weather outlook, May 4, 10:42 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 AM EDT Sat May 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 AM EDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A few severe storms are possible across north and central Georgia this afternoon and tonight. A strong storm system will move across Georgia today and tonight. This will bring scattered to numerous showers and thunderstorms to north and central Georgia. A few storms could be severe just about anywhere across north and central Georgia, although the main focus will be north of a line from Preston to Macon to Louisville. The best time for severe storm development will be from around noon today until midnight tonight. The main hazards from the severe storms will be damaging winds and hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There remains a chance of thunderstorms Sunday as the Saturday storm system exits. Although a few storms could be strong with gusty winds, severe storms are not expected on Sunday. There is a chance of thunderstorms across parts of central Georgia and also the northeast mountains Tuesday afternoon...and then for all of north and central Georgia Wednesday through Friday. A few storms could be strong with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, May 4, 8:54 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 2 SSW MIAMI VALLEY 32.53N 83.81W
05/04/2019 PEACH GA PUBLIC
PUBLIC REPORTED PECAN TREES DOWN JUST SOUTH OF HIGHWAY
96 BETWEEN FORT VALLEY AND PERRY.
&&
EVENT NUMBER FFC1900219
DEESESpecial weather statement, May 4, 8:57 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
857 PM EDT Sat May 4 2019
GAZ074-076-085-086-097-098-050145-
Jefferson GA-Washington GA-Emanuel GA-Treutlen GA-Johnson GA-
Laurens GA-
857 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON...NORTHWESTERN EMANUEL...NORTHWESTERN TREUTLEN...JOHNSON
AND NORTHEASTERN LAURENS COUNTIES UNTIL 945 PM EDT...
At 857 PM EDT...a strong thunderstorm was over Brewton, or near
Dublin...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Swainsboro, Wrightsville, East Dublin, Adrian, Harrison,
Riddleville, Kite, Spann, Donovan, Tuckers Crossroad, Orianna,
Pringle, Minter, Lovett, Norristown Junction, New Home, Meeks,
Brewton and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8236 3237 8291 3266 8304 3269 8301
3271 8296 3274 8295 3297 8268 3281 8243
TIME...MOT...LOC 0057Z 235DEG 34KT 3257 8283
WIND...40MPHSpecial weather statement, May 4, 9:10 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
910 PM EDT Sat May 4 2019
GAZ059-060-071-072-082-050200-
Putnam GA-Monroe GA-Bibb GA-Jones GA-Jasper GA-
910 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...MONROE...
NORTHWESTERN BIBB...JONES AND SOUTHEASTERN JASPER COUNTIES UNTIL 1000
PM EDT...
At 910 PM EDT...a strong thunderstorm was near Bolingbroke, or 8
miles south of Forsyth...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Forsyth, Gray, Ethridge, Postell, James, Bradley, Bolingbroke,
Wayside, Dames Ferry, Haddock, Round Oak, Brent, Greenberry
Crossroads, Clinton, Jarrell Plantation, Wesleyan, Hillsboro,
Arkwright and Collier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3301 8405 3305 8404 3325 8358 3317 8343
3293 8336 3284 8389
TIME...MOT...LOC 0110Z 243DEG 32KT 3292 8388
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 4, 9:26 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
926 PM EDT Sat May 4 2019
GAZ061-073-074-084-050215-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-
926 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHWESTERN
WASHINGTON...SOUTHEASTERN BALDWIN AND SOUTHERN HANCOCK COUNTIES UNTIL
1015 PM EDT...
At 926 PM EDT...a strong thunderstorm was near Irwinton...moving
northeast at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Irwinton, Gordon, Tennille, Ivey, McIntyre, Toomsboro,
Oconee, Deepstep, Hebron, Linton and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3265 8308 3262 8314 3289 8339 3317 8297
3297 8269
TIME...MOT...LOC 0126Z 235DEG 33KT 3277 8317
WIND...40MPHSpecial weather statement, May 4, 9:51 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
951 PM EDT Sat May 4 2019
GAZ049-060-050215-
Morgan GA-Putnam GA-
951 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND PUTNAM
COUNTIES UNTIL 1015 PM EDT...
At 951 PM EDT...a strong thunderstorm was over Resseaus Crossroads,
or near Eatonton...moving northeast at 40 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Phoenix, Rock Eagle 4-H Center, Harmony, Resseaus
Crossroads, Stanfordville, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3317 8337 3318 8339 3318 8347 3320 8354
3352 8342 3350 8328 3347 8328 3345 8326
3344 8326 3342 8324 3340 8324 3340 8322
TIME...MOT...LOC 0151Z 213DEG 34KT 3323 8341
WIND...50MPHLocal storm report, May 4, 10:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 S BROWNS CROSSING 33.01N 83.36W
05/04/2019 BALDWIN GA 911 CALL CENTER
911 CENTER REPORTS SEVERAL TREES DOWN ALONG HIGHWAY 49
IN SOUTHWEST PORTION OF THE COUNTY.
&&
EVENT NUMBER FFC1900220
DEESEThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:19 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach, Twiggs | 41 min |
| May 4, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Macon, Peach, Twiggs | 46 min |
| May 4, 8:42 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 33 min |
| May 4, 8:57 PM EDT | Special Weather Statement | FFC | Johnson | 48 min |
| May 4, 9:10 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 50 min |
| May 4, 9:26 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 49 min |
| May 4, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington, Wilkinson | 44 min |
| May 4, 9:51 PM EDT | Special Weather Statement | FFC | Putnam | 24 min |
| May 4, 10:21 PM EDT | Special Weather Statement | FFC | Jefferson | 39 min |
| May 4, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Taliaferro, Wilkes | 40 min |
| May 4, 11:06 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 39 min |
| May 4, 11:11 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 49 min |
| May 4, 11:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Glascock, Jefferson, Johnson, Washington | 45 min |
| May 4, 11:57 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 48 min |
| May 5, 12:08 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.